Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 23, 2012, 8:04 AM EST for Haralson County, Polk County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 8:04 AM EST (13:04 UTC)
- Expired
- Jan 23, 2012, 8:45 AM EST
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
Counties Haralson County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 722 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WWUS82 KFFC 231304
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 AM EST MON JAN 23 2012
GAZ030-031-041-042-231345-
804 AM EST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN POLK...
PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 845 AM EST...
AT 801 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK...
PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 845 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WACO...TALLAPOOSA...
BREMEN...FELTON...BUCHANAN...CEDARTOWN...DRAKETOWN...ANTIOCH...EUBANK
LAKE...UNION...FISH CREEK...VAN WERT...YORKVILLE...BRASWELL AND
ROCKMART.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3408 8522 3407 8487 3379 8493 3364 8532
3368 8536 3386 8538
TIME...MOT...LOC 1304Z 235DEG 44KT 3378 8527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 23, 6:46 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 23, 6:46 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 AM EST MON JAN 23 2012 .PREV DISCUSSION... /ISSUED 148 AM EST MON JAN 23 2012/ SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... MODELS IN CLOSE AGREEMENT ON THE CURRENT SYSTEM MOVING ACROSS THE CWA TODAY AND THE RETURN OF MOISTURE LATE TUESDAY NIGHT. THE MOISTURE APPEARS TO START OUTRUNNING THE FRONT...ALTHOUGH THE ECMWF HOLDS MOISTURE CLOSER TO THE FRONT. BY 12Z THE FRONT WILL BE OVER WESTERN AL WITH THE WEDGE HOLDING FIRMLY IN PLACE OVER NORTH AND PARTS OF CENTRAL GA. BY 00Z THE FRONT WILL BE MOVING THRU THE SOUTHEAST QUARTER OF THE CWA AND BY 06Z TUE IT SHOULD BE OUT OF THE CWA. MODELS ARE ALSO PROGGING THE CONVECTION TO WEAKEN AS IT MOVES TOWARD GA WITH THE THREAT OF SEVERE WEATHER DIMINISHING. WOULD THINK THAT IF THE WEDGE HOLDS UNTIL THE COLD FRONT PASSES...THE MOST WE WOULD SEE WOULD BE BRIEF HEAVY RAIN AND SOME SMALL HAIL. HOWEVER IF THE WEDGE BREAKS AND DEWPOINTS ARE ABLE TO RECOVER...WE COULD SEE ISOLATED SEVERE OVER NORTHWEST AND PARTS OF CENTRAL GA EARLY THIS MORNING. CLIMO WOULD SUGGEST THAT THE WEDGE WILL HOLD BUT WITH THIS UNCERTAINTY WILL KEEP ISOLATED SEVERE IN THE HWO FOR THIS MORNING. AS FOR LATER THIS MORNING AND AFTERNOON...CAPES ARE VERY LOW WITH POSITIVE LIFTED INDEX VALUES. WHILE THUNDERSTORMS ARE POSSIBLE...THINK THE THREAT OF SEVERE FOR THE REST OF THE DAY IS PRETTY LOW. DRY AIR SPREADS OVER THE CWA IN THE MID AND UPPER LEVELS TONIGHT AND TUESDAY GIVING US A BREAK FROM THE PRECIP. HOWEVER AS THE NEXT SYSTEM DIGS INTO THE SOUTHERN PLAINS THE CWA WILL BE BACK INTO A SOUTHWEST FLOW AND THERE WILL BE A RETURN OF MOISTURE INTO THE SOUTHWEST PART OF THE CWA TUESDAY NIGHT AND WILL NEED TO PUT SOME LOW POPS FOR THAT AREA LATE TUESDAY NIGHT. TEMPERATURES WILL BE TOUGH AS MIXING WITH THE COLD FRONT AS IT PASSES COULD PUSH TEMPS UP ACROSS NORTH GEORGIA. AT THIS POINT WILL GO WITH THE COLDER SIDE OF GUIDANCE FOR TODAY. FOR THE REST OF THE SHORT TERM WILL GO WITH A MAV/MET BLEND. LONG TERM /WEDNESDAY THROUGH SUNDAY/... TIMING AND STRENGTH DIFFERENCES CONTINUE TO PLAGUE THE MODELS IN THE LONG TERM. THE GFS HAS NOW TAKEN THE ROLE OF BEING THE FASTER OF THE TWO MODELS AND AT THIS POINT IT APPEARS A COMPROMISE ON TIMING WOULD BE THE BEST FORECAST. BOTH MODELS CONTINUE TO LIFT MOISTURE ACROSS THE CWA FROM TUESDAY NIGHT INTO WEDNESDAY. THE UPPER SYSTEM DIGS OVER TEXAS...THEN THE GFS FILLS THE CLOSED LOW AND MOVES IT EAST BRINGING THE BULK OF THE PRECIP OVER THE CWA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE ECMWF DOES NOT FILL THE UPPER LOW AS QUICK AND THEREFORE ITS EASTWARD PROGRESSION IS MUCH SLOWER. THE ECMWF BRINGS THE BULK OF MOISTURE OVER THE CWA LATE THURSDAY NIGHT AND FRIDAY. AT THIS POINT WILL MAINTAIN POPS THURSDAY THROUGH FRIDAY NIGHT WITH THE HIGHEST POPS THURSDAY NIGHT AS BOTH MODELS ARE SHOWING THIS. THE WEEKEND IS NOW LOOKING DRY WITH A ZONAL FLOW AND SURFACE HIGH SITTING OVER THE SOUTHEAST U.S. 17 && .AVIATION... 12Z UPDATE... CONTINUED WIDESPREAD LIFR TO VLIFR CONDITIONS ACROSS THE AREA... THOUGH SOME IMPROVEMENT IS NOTED AT CSG. THIS TREND WILL CONTINUE THROUGH THE MORNING THOUGH IFR SHOULD CONTINUE THROUGH MOST OF THE MORNING. CONVECTION WILL APPROACH THE METRO AREA BY 13Z SO HAVE PREDOMINANT TSRA AT THAT POINT...BEGINNING 14-16Z FURTHER EAST AND SOUTH. SHOULD BE CLEAR OF THE METRO AREA AROUND 18Z...AT WHICH TIME WINDS WILL SHIFT SOUTHWEST. EXPECT CLEARING AFTER 00Z WITH VFR CONDITIONS BEHIND THE FRONT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM TO HIGH ON WINDS. MEDIUM ON CIGS AND VSBY. HIGH ON OCCURRENCE OF THUNDER...MEDIUM ON TIMING. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 41 65 42 / 100 10 5 10 ATLANTA 64 44 65 46 / 100 5 5 10 BLAIRSVILLE 51 36 58 36 / 100 0 5 5 CARTERSVILLE 61 37 61 38 / 100 5 5 10 COLUMBUS 71 47 68 49 / 100 10 5 30 GAINESVILLE 52 41 63 42 / 100 5 5 10 MACON 73 47 69 45 / 70 20 5 10 ROME 64 36 62 36 / 100 0 5 10 PEACHTREE CITY 66 38 65 39 / 100 10 5 20 VIDALIA 74 57 73 49 / 60 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... GORDON...HARALSON...HARRIS...HEARD...MURRAY...POLK...TROUP... WALKER...WHITFIELD. WIND ADVISORY UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN...GILMER...MURRAY...WALKER... WHITFIELD. &&
Hazardous weather outlook, Jan 23, 5:47 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 AM EST MON JAN 23 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 547 AM EST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT. A FEW STORMS COULD BE SEVERE THIS MORNING ACROSS NORTHWEST AND PARTS OF WEST CENTRAL GEORGIA...HOWEVER THE SEVERE THREAT WILL DIMINISH BY AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE BEST TIME FOR THE SEVERE STORMS WILL BE THROUGH NOON IN AN AREA WEST OF A LINE FROM HAMILTON...TO DOUGLASVILLE...TO CHATSWORTH. .DISCUSSION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER ALABAMA WILL MOVE EAST INTO GEORGIA THIS MORNING AND CONTINUE MOVING ACROSS THE REGION INTO THE AFTERNOON. AS THESE THUNDERSTORMS ENCOUNTER THE WEDGE OF COOL AIR OVER NORTH GEORGIA...THE THUNDERSTORMS WILL WEAKEN...HOWEVER A FEW MAY REACH SEVERE LEVELS OVER NORTHWEST AND WEST CENTRAL GEORGIA THIS MORNING. CAPES ARE FORECAST TO DROP BELOW 200 THIS AFTERNOON WITH LIFTED INDEX VALUES STAYING ABOVE ZERO. WHILE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON...SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 23, 4:08 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST MON JAN 23 2012
GAZ001-002-230945-
408 AM EST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN NORTHERN WALKER
AND DADE COUNTIES UNTIL 445 AM EST...
AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST-SOUTHWEST OF TRENTON...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER AND
DADE COUNTIES THROUGH 445 AM EST. PERSONS ON RIDGETOPS MAY SEE WIND
GUSTS OVER 50 MPH. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
RISING FAWN...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...TRENTON
...MORGANVILLE...FAIRVIEW AND LOOKOUT MOUNTAIN.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3499 8526 3495 8526 3473 8556 3495 8561
3498 8561 3499 8560
TIME...MOT...LOC 0906Z 235DEG 36KT 3480 8577Special weather statement, Jan 23, 5:54 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 AM EST MON JAN 23 2012 GAZ011-012-019-020-030-231400- CHATTOOGA-GORDON-FLOYD-BARTOW-POLK- 554 AM EST MON JAN 23 2012 ...DANGEROUS STORM IN EASTERN ALABAMA MOVING TOWARD NORTHWEST GEORGIA... ...STORM ENVIRONMENT IN GEORGIA SHOULD WEAKEN THIS STORM... A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES IS CURRENTLY LOCATED IN ST CLAIR COUNTY ALABAMA. THE STORM IS EXPECTED TO REMAIN SEVERE WITH TORNADOES POSSIBLE THROUGH 630 AM EST. WHILE THE WEATHER CONDITIONS IN EASTERN ALABAMA ARE FAVORABLE FOR TORNADOES...MUCH COLDER AND DRIER AIR REMAINS IN PLACE ACROSS WESTERN GEORGIA. THIS STORM IS EXPECTED TO WEAKEN WHEN IT ENCOUNTERS THE COLDER AND DRIER AIR...HOWEVER IT WILL TAKE SOME TIME FOR THIS TO OCCUR. PERSONS IN FLOYD AND POLK COUNTY SHOULD MONITOR THIS STORM VERY CLOSELY! BE PREPARED FOR POSSIBLE WARNINGS AND MOVE TO A SAFE PLACE IF A WARNING IS ISSUED.
Special weather statement, Jan 23, 6:34 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 AM EST MON JAN 23 2012
GAZ019-030-231215-
634 AM EST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 715 AM EST...
AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF ETNA OR 18 MILES WEST
OF CEDARTOWN...MOVING EASTNORTHEAST AT 35 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK AND
FLOYD COUNTIES THROUGH 715 AM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE ESOM HILL...ETNA...CEDARTOWN...CAVE SPRING...ANTIOCH...
FISH CREEK AND LINDALE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3414 8543 3424 8519 3396 8510 3391 8540
3412 8544
TIME...MOT...LOC 1134Z 250DEG 29KT 3396 8557Special weather statement, Jan 23, 8:04 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 AM EST MON JAN 23 2012
GAZ030-031-041-042-231345-
804 AM EST MON JAN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN POLK...
PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 845 AM EST...
AT 801 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS POLK...
PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 845 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WACO...TALLAPOOSA...
BREMEN...FELTON...BUCHANAN...CEDARTOWN...DRAKETOWN...ANTIOCH...EUBANK
LAKE...UNION...FISH CREEK...VAN WERT...YORKVILLE...BRASWELL AND
ROCKMART.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3408 8522 3407 8487 3379 8493 3364 8532
3368 8536 3386 8538
TIME...MOT...LOC 1304Z 235DEG 44KT 3378 8527The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:08 AM EST | Special Weather Statement | FFC | Dade | 37 min |
| Jan 23, 4:56 AM EST | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Gilmer, Murray and 2 more | 6 hr |
| Jan 23, 6:34 AM EST | Special Weather Statement | FFC | Polk | 41 min |
| Jan 23, 8:29 AM EST | Special Weather Statement | FFC | Heard | 61 min |
| Jan 23, 9:24 AM EST | Flash Flood Warning | FFC | Dade | 6 hr |
| Jan 23, 9:29 AM EST | Special Weather Statement | FFC | Troup | 46 min |
| Jan 23, 9:40 AM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 50 min |
| Jan 23, 9:46 AM EST | River Flood Warning | FFC | Dade | 19 hr |
| Jan 23, 10:50 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Spalding | 40 min |
| Jan 23, 11:34 AM EST | Special Weather Statement | FFC | Muscogee | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.